Prices include next-day delivery and prescription
|28 tablets||£34.99||Save £24.00|
|56 tablets||£59.99||Save £58.00|
|84 tablets||£84.99||Save £92.00|
Select your treatment after the consultation:
Note: Decisions about treatment are for both the prescriber and the person to jointly consider during the consultation. However, the final decision will always be the prescriber’s
More information about Mefenamic Acid
Mefenamic Acid is an anti-inflammatory medication that works by stopping the body's production of a substance, cyclooxygenase (COX), that causes pain, fever, and inflammation. It is prescribed for osteoarthritis and pain caused by heavy menstrual bleeding. It is also used post-surgery to help patients manage pain in recovery.
Mefenamic Acid is available from HealthExpress as a generic. A generic medication has the same ingredients and effects as a branded medication - the only difference is its lower price. Ponstel and Ponstan are the branded versions.
Currently, HealthExpress only offers this product for the treatment of period pain. If you would like it for another condition, you should speak to your regular doctor.
Heavy menstrual bleeding, known medically as menorrhagia can be incredibly painful for some women. It includes menstrual cramps (dysmenorrhea), which are characterised as pain without bleeding. The discomfort and pain of menstruation can take a toll on everyday life and, in extreme cases, may require medical attention, including hospitalization.
Mefenamic Acid belongs to a class of medications called nonsteroidal anti-inflammatory drugs (NSAIDs). These work by reducing the inflammation that causes pain. Inflammation is swelling as your body increases blood flow to the area when it perceives a threat. For example, when endometrial cells are broken down during menstruation.
Your uterus becomes inflamed when hormones, called prostaglandins, are released during menstruation. Mefenamic Acid stops your body from producing cyclooxygenase (COX) - this is an enzyme that helps make prostaglandins. The result is no more inflammation. No more inflammation means no more pain.
This product comes as 500mg tablets. Each pack will contain 28 tablets.
You should take one tablet three times a day with food. You should only take Mefenamic Acid for a maximum of three days consecutively. Do not exceed this recommendation (unless specified by a doctor) or you risk adverse reactions.
You should not drink alcohol when using Mefenamic Acid.
If you miss a tablet, do not take two at once. Again, this may cause you to have reactions. Instead, continue with the next dose as normal.
If you have any questions about how to use this product, please speak with a healthcare professional. Alternatively, for service queries, you can contact Customer Services. Contact details are listed at the bottom of this page.
If you are taking or considering taking this product, you should be aware of the possible side effects. These most likely will not occur, however, in a small number of users, they will.
For a complete list of side effects, please consult the patient information leaflet (PIL). You can view this as a PDF on this page as well as with your order - all products come with a PIL.
You should know the signs of an allergic reaction when starting any new medication - this includes trouble breathing, swelling of the face and throat, and skin reactions (e.g. skin rash). Seek medical attention if you have an allergic reaction.
You should also inform your doctor if you experience any side effects, especially if they cause you pain or discomfort.
You can report any side effects to the Medicines and Healthcare products Regulatory Agency (MHRA) via the Yellow Card Scheme.
You should not take this medicine if any of the following apply to you:
It is important that you tell your doctor if you have experienced any of the above as they will need to prescribe a different treatment.
*A list of ingredients is included in the patient information leaflet.
You should tell your doctor if you’re taking any other anti-inflammatory medications, including ibuprofen, naproxen and prednisone. These can damage your stomach, especially when combined with Mefenamic Acid.
You should also inform your doctor of any past and current conditions you have, such as epilepsy, uncontrolled hypertension (high blood pressure), acute porphyrias, etc.
Speak with your GP before using these tablets if you have any blood disorders or are taking coagulants (blood thinners), such as warfarin.
This medication can also hide the signs of infection. It is important to have regular checkups with a doctor.
You should inform your doctor if you are pregnant, breastfeeding or planning to conceive.
Please note - long-term use of Mefenamic Acid can affect fertility. Speak to your doctor if you’re concerned about this.
As Mefenamic Acid comes with certain risks, you must have a prescription before you can buy it. Thankfully, HealthExpress offers an online prescription service.
All you need to do is complete a short online form, detailing certain medical information. Our doctors can then review this to see if the product is safe for you to use. They will issue a prescription to our pharmacy - they will then dispatch the order with next-day delivery. Everything is included, consultation, prescription, and delivery - all in one price.
Our service is authorised by all relevant UK medical bodies, including the Medicines and Healthcare products Regulatory Agency (MHRA), Care Quality Commission (CQC), and General Pharmaceutical Council (GPhC).
|Product name||Mefenamic Acid|
|Active ingredient(s)||Mefenamic Acid|
|Description||Mefenamic Acid is an anti-inflammatory prescribed for adults suffering from pain caused by menstruation|
|Exemption||Subject to medical prescription|
|Application||Adults suffering from acute period pain|
|Usage||Consult patient leaflet|
|Drug class||Nonsteroidal anti-inflammatory drug (NSAID)|
|Breastfeeding/pregnancy||Not recommended, ask your doctor for alternatives|